breed

Q. My dog ate 6 lisinapril pills

A. Without knowing the number of milligrams in each pill, along with your dog's weight, unfortunately the only recommendation I can make to you is to take your dog in for emergency care. Lisinopril is used in veterinary medicine, typically for heart disease, however an overdose (which I can't say for sure whether your dog got one or not) can cause very low blood pressure. They can also have vomiting and diarrhea. I recommend seeing a vet immediately, and taking the bottle of pills with you.

Answered By
DR. CHRISTIE LONG, D.V.M., C.V.A.

Was this helpful?


Related Questions

Related Articles


Drug Poisoning in Dogs

In cases of drug poisoning in dogs, the most common cause is unintentional overdosing of medications. Veterinary pills are easily over-consumed by dogs, since they are usually flavored to make them more appealing, and easier to swallow....

Read More
USDA Removes Animal Welfare Information From Public Access

On Friday, February 3, 2017, the United States Department of Agriculture abruptly removed thousands of documents, research, and data once available to the public, law enforcement,and animal welfare agenciesfrom itswebsite. The information...

Read More

DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.

IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.

Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.

User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.

petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.

Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.

Continue Reading